# SDR 2000UALA00481

- Difficulty date: August 12, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N206UA
- Make and model: Boeing 777222
- Aircraft serial: 30212
- Aircraft time: 5,645 hours, 881 cycles
- Engine: Pwa PW4090
- System (JASC): 2420 · AC Generation System
- Part: Generator
- Condition: Failed
- Location: Backup
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

EN ROUTE SFO-FRA, CREW RECEIVED ADVISORY:  BACKUP ELECTRICAL SYSTEM FAILURE.  RETURNED TO SFO.  *S/D*  BOTH BACKUP GENERATORS FAILED.  ORIGINAL GRIPES INDICATED INTERNAL ELECTRICAL FAULTS TO THE BACKUP GENERATORS.  THEN, THE RIGHT BACKUP GENERATOR INDICATED A SHEARED SHAFT.  BOTH BACKUP GENERATORS WERE REPLACED.  THE MEL ACTION CONCERNING THE AD AGAINST A BACKUP GENERATOR SHEARED SHAFT WAS FOLLOWED.  THE FINDINGS FOR THE BACKUP GENERATORS ARE AS FOLLOWS: (UAL P/N MR24250-506 AND MR24250-379 OR MFG P/N 20VSCFGEN01).  379 MAIN ROTOR ANTI-DRIVE END BEARING SURFACE FAILED.  506 THE EXCITER ROTOR LEAD WIRES BROKE ON THE MAIN ROTOR.  COMPONENT TOTAL TIME AND CYCLE ARE NOT AVAILABLE FROM UNHI.
